Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 23, 2019, 10:20 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Sep 24, 2019, 8:12 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2019, 10:20 AM CDT (15:20 UTC)
- In effect from
- Sep 24, 2019, 8:12 PM CDT
- Expired
- Sep 28, 2019, 10:00 PM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.81 ft at Sep 25, 2019, 7:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 23, 6:05 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 23, 6:05 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 605 AM CDT Mon Sep 23 2019 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 317 AM CDT Mon Sep 23 2019 A cold front continues to progress to the southeast this morning with a narrow band of broken showers running along the front. This activity parallels the southeastern CWA and the front will effectively clear the area within a couple hours after this update. Closely behind the front, there are two minor issues to address. First is the low and mid-level cloud cover on IR imagery, which generally resides between 1-2k feet and ranges from scattered to broken in nature. This cloud deck quickly erodes to just a few low level clouds and clears out further behind the front. This brings us to the second item, which is patchy fog potential in areas that clouds have cleared, mainly over areas of northern Missouri. This is where recent rainfall has been more abundant and winds have lightened just enough to result in visibility reductions. Much of this will be short-lived up through sunrise and elsewhere there should be enough mixing to help mitigate fog development. The rest of the period looks tranquil. Surface high pressure sets up overhead with drier air resulting in ample sunshine today. The high begins to move into the Ohio Valley Tuesday, turning surface winds more southerly on Tuesday. Despite a few high clouds, it should be another nice day. Both will feature high temperatures that are near normal (upper 70s/lower 80s). Maples .LONG TERM... (Tuesday Night through Sunday) Issued at 317 AM CDT Mon Sep 23 2019 The main concerns in the long term period will be the potential for showers and thunderstorms along a cold front late Tuesday night and Wednesday. Another front drops south into the region again late Thursday into Friday, but stalls with decreasing confidence in any clear solution as we head into the weekend. Surface high pressure will continue to depart the area Tuesday night as a broad upper trough over the Canadian provinces places us under west-to-east upper flow. A cold front will extend southwest through the plains as the trough continue eastward over the northern Great Lakes. This will introduce the next chance for showers and thunderstorms late Tuesday night, more likely by early Wednesday morning as the actually front approaches the forecast area. As of now, I'm not too concerned for severe potential with much of the supper remain well north over Iowa, Minnesota and Wisconsin. While convection may get started Tuesday evening to our northwest, current thinking is that instability wanes with eastward travel and relies mostly on frontal convergence and 30 knots of shear to maintain storms. Frontal timing could be key in introducing additional thunderstorms to the forecast Wednesday. There are some hints of a midlevel feature running just ahead of the front through southern Missouri, which could ignite additional storms Wednesday afternoon. However, better instability remains just southwest of the CWA as the front clears the area. This will be something to keep an eye on as far as coverage and intensity during the day Wednesday. Later in the period, another front attempts to drop down from the north as an upper ridge builds over the easter CONUS. The strength of this ridge has varied between the CMC/GFS/ECM, along with the location of the stalling boundary. The strength of this ridge and placement of the boundary will be key in determining exactly where the active pattern sets up, but in general, Friday and Saturday seem to be the better bet for any wet weather. By Sunday, southwest flow takes over with the ridge building west into early next week. Much warmer weather is likely to return with high climbing near 90 or warmer by Monday. Maples && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 557 AM CDT Mon Sep 23 2019 The primary issue this morning centers around IFR/LIFR ceilings and visibility reductions from central Missouri through northeast Missouri and west-central Illinois. Impacts are fairly localized to those where the cold front cleared sooner. High pressure has allowed winds to calm and result in some fog development with lingering scattered/broken ceilings around 300 feet. Elsewhere, conditions are VFR/MVFR with ceiling generally ranging 1k to 3k feet. Expect any remain IFR/LIFR conditions to fade quickly with sunrise. Improvement will likely be fairly rapid with VFR conditions extending through the remainder of the period. SPECIFICS FOR KSTL: Main concern will be lingering mvfr clouds behind the the cold front that cleared the area early this morning. Some of this could occasionally pass overhead, but not likely to be persistent. Fortunately, cloud cover and winds around 5 knots have mitigated any fog development, such as that occurring over central Missouri. Expect air to continue to dry with VFR and light winds continuing through the remainder of the period. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 23, 4:20 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 420 AM CDT Mon Sep 23 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-240930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 420 AM CDT Mon Sep 23 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms over parts of the area Tuesday evening and Wednesday, and again on Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 10:20 AM CDT | River Flood Warning | LSX | Callaway, Osage | 30 days |
| Sep 23, 10:20 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 33 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.